Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 206, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 12, 2015, 6:01 PM CDT for Kinney County, Maverick County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2015, 6:01 PM CDT (23:01 UTC)
- Expired
- Aug 12, 2015, 6:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 33 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 11.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS54 KEWX 122301
SVREWX
TXC271-323-122330-
/O.NEW.KEWX.SV.W.0206.150812T2301Z-150812T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
601 PM CDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MAVERICK COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 630 PM CDT
* AT 600 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED NEAR
SPOFFORD... MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPOFFORD...ANACACHO...DARLING AND LAUGHLIN AFB AUX FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THIS STORM HAS PRODUCED WIDESPREAD
WIND DAMAGE ACROSS KINNEY COUNTY INCLUDING THE CITY OF BRACKETVILLE.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2884 10030 2903 10066 2907 10066 2910 10067
2912 10072 2914 10074 2915 10074 2917 10077
2933 10056 2916 10011 2885 10012
TIME...MOT...LOC 2300Z 028DEG 22KT 2917 10048
HAIL...<.75IN
WIND...60MPH
$$
TB31 follow-up statement
045
WWUS54 KEWX 122314
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
614 PM CDT WED AUG 12 2015
TXC271-323-122330-
/O.CON.KEWX.SV.W.0206.000000T0000Z-150812T2330Z/
MAVERICK TX-KINNEY TX-
614 PM CDT WED AUG 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN MAVERICK AND SOUTHWESTERN KINNEY COUNTIES...
AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF SPOFFORD...MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPOFFORD...DARLING AND LAUGHLIN AFB AUX FIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2884 10030 2903 10066 2907 10066 2910 10067
2912 10072 2914 10074 2915 10074 2917 10077
2933 10056 2910 10021 2885 10012
TIME...MOT...LOC 2314Z 028DEG 22KT 2909 10053
HAIL...<.75IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:45 PM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 12, 2:45 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT WED AUG 12 2015 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A HIGH AMPLITUDE RIDGE FROM TEXAS TO MONTANA WITH A LOW APPROACHING NORTHERN CALIFORNIA. AT THE SURFACE...A FRONTAL BOUNDARY WAS STRETCHED ACROSS CENTRAL TEXAS FROM CROCKETT TO GEORGETOWN TO VAN HORN. THE SURFACE PRESSURE GRADIENT WAS WEAK AND WINDS WERE GENERALLY LIGHT AND VARIABLE. TEMPERATURES AND DEW POINTS WERE WITHIN A COUPLE OF DEGREES OF WHERE THEY WERE 24 HOURS AGO. THE FRONTAL BOUNDARY WILL SLOWLY DROP THROUGH OUR CWA AND THIS MAY PRODUCE ENOUGH LIFT TO TRIGGER SOME THUNDERSTORMS THIS EVENING. THE CHANCE FOR STORMS IS LOW...BUT ANY STORMS THAT DO FORM COULD PRODUCE 40 TO 50 MPH WIND GUSTS. WITH THE BOUNDARY STILL IN THE REGION...SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE ON FRIDAY WEST OF A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO LAGRANGE. STRONG WINDS WILL AGAIN BE POSSIBLE. THURSDAY WILL BE ANOTHER HOT DAY WITH HIGHS AT OR ABOVE 100 IN MOST PLACES OUTSIDE THE HILL COUNTRY. HEAT INDEX WILL LIKELY BE ABOVE ADVISORY CRITERIA THURSDAY AFTERNOON ACROSS THE SOUTHERN PART OF THE CWA AND A HEAT ADVISORY MAY BE NEEDED. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... THE UPPER LEVEL PATTERN WILL SLOWLY EVOLVE OVER THE END OF THE WEEK. A TROUGH WILL DIG DOWN ACROSS THE EAST AND ERODE THE EASTERN SIDE OF THE RIDGE. A WEAK LOW WILL BREAK OFF FROM THE TROUGH OVER THE GULF AND MOVE TO THE WEST INTO TEXAS. IT SHOULD COME INTO SOUTHEASTERN TEXAS DURING THE EARLY PART OF NEXT WEEK. THIS WILL MEAN LOW CHANCES FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH TUESDAY. CHANCES WILL BE 30 PERCENT OR LESS AND THE LOCATION OF BEST RAIN CHANCES WILL MOVE AROUND FROM DAY TO DAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 101 78 100 76 / 10 10 - - - AUSTIN BERGSTROM INTL AIRPORT 75 101 74 99 72 / 10 10 - - - NEW BRAUNFELS MUNI AIRPORT 77 102 76 99 74 / 20 20 10 - - BURNET MUNI AIRPORT 76 99 76 98 74 / 10 10 - - - DEL RIO INTL AIRPORT 78 103 79 102 78 / 20 20 10 10 20 GEORGETOWN MUNI AIRPORT 76 100 76 98 75 / 10 10 - - - HONDO MUNI AIRPORT 76 101 75 99 73 / 20 20 10 - 10 SAN MARCOS MUNI AIRPORT 77 101 76 99 74 / 20 10 10 - - LA GRANGE - FAYETTE REGIONAL 77 101 77 99 75 / 20 20 10 - - SAN ANTONIO INTL AIRPORT 79 101 78 99 76 / 20 20 10 - - STINSON MUNI AIRPORT 78 102 77 99 76 / 30 20 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...CALDWELL...COMAL...DE WITT... FAYETTE...FRIO...GONZALES...GUADALUPE...HAYS...KARNES...LAVACA... LEE...MEDINA...TRAVIS...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...TREADWAY SYNOPTIC/GRIDS...05 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Aug 12, 4:05 AM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 405 AM CDT WED AUG 12 2015 TXZ171>173-183>194-202>209-217>225-228-130915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 405 AM CDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. ANOTHER HOT DAY IS EXPECTED ACROSS SOUTH CENTRAL TEXAS WITH HIGH TEMPERATURES REACHING THE UPPER 90S ACROSS THE HILL COUNTRY AND UP TO 105 ELSEWHERE. HEAT INDEX VALUES ARE FORECAST TO REACH THE 105 TO 110 MARK THIS AFTERNOON ALONG AND EAST OF I-35. A HEAT ADVISORY IS IN EFFECT FOR AREAS ALONG AND EAST OF INTERSTATE 35 FROM NOON THROUGH 8 PM THIS EVENING. ALSO...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HOT TEMPERATURES WILL CONTINUE ACROSS ALL OF SOUTH CENTRAL TEXAS THROUGH THIS WEEKEND. HEAT INDEX VALUES NEAR HEAT ADVISORY LEVELS OF 108 DEGREES ARE POSSIBLE IN A FEW SPOTS ALONG AND EAST OF I-35 ON THURSDAY DURING THE AFTERNOON INTO EARLY EVENING HOURS. A HEAT ADVISORY MAY BE NEEDED FOR SOME AREAS EAST OF INTERSTATE 35 ON THURSDAY AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH DURING THE AFTERNOON HOURS. NO OTHER HAZARDOUS WEATHER IS EXPECTED FOR THE EXTENDED PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 12, 5:04 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
504 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 SE CASTROVILLE 29.33N 98.85W
08/12/2015 M64 MPH MEDINA TX AWOS
MEASURED WIND GUST BY AWOS AT CASTROVILLE MUNICIPAL
AIRPORT.
&&
EVENT NUMBER EWX1500758
BFSpecial weather statement, Aug 12, 5:07 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 507 PM CDT WED AUG 12 2015 TXZ203-204-218-219-122245- FRIO TX-ZAVALA TX-MEDINA TX-UVALDE TX- 507 PM CDT WED AUG 12 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE... NORTHEASTERN ZAVALA...SOUTHERN MEDINA AND NORTHWESTERN FRIO COUNTIES UNTIL 545 PM CDT... AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR YANCEY...OR 10 MILES SOUTH OF HONDO...MOVING SOUTHWEST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HONDO...DEVINE...MOORE...NATALIA...FRIO TOWN...YANCEY...BIRY...BLUFF AND BIGFOOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 2939 9911 2914 9880 2881 9937 2917 9967 TIME...MOT...LOC 2207Z 066DEG 24KT 2921 9920 TB3
Local storm report, Aug 12, 5:27 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG BRACKETTVILLE 29.32N 100.41W
08/12/2015 KINNEY TX TRAINED SPOTTER
LARGE TREES BLOWN DOWN ONTO ROADS...POWERLINES BLOWN
DOWN....ROOF BLOWN OFF
&&
EVENT NUMBER EWX1500759
CVPLocal storm report, Aug 12, 5:28 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
528 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG BRACKETTVILLE 29.32N 100.41W
08/12/2015 KINNEY TX TRAINED SPOTTER
LARGE TREES BLOWN DOWN ONTO ROADS...POWERLINES BLOWN
DOWN....ROOF BLOWN OFF
&&
CORRECTED EVENT TIME
EVENT NUMBER EWX1500759
CVPLocal storm report, Aug 12, 5:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
553 PM CDT WED AUG 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG BRACKETTVILLE 29.32N 100.41W
08/12/2015 KINNEY TX LAW ENFORCEMENT
WIDESPREAD THUNDERSTORM WIND DAMAGE ACROSS
BRACKETTVILLE...TREES AND POWERLINES BLOWN DOWN
&&
EVENT NUMBER EWX1500760
CVPSpecial weather statement, Aug 12, 5:58 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
558 PM CDT WED AUG 12 2015
TXZ217-122345-
MAVERICK TX-
558 PM CDT WED AUG 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAVERICK COUNTY UNTIL 645
PM CDT...
AT 555 PM CDT...DOPPLER RADAR WAS TRACKING STRONG OUTFLOW
WINDS EXTENDING FROM 5 MILES SOUTH OF QUEMADO TO THE MAVERICK AND
ZAVALA COUNTY LINE...AND MOVING SOUTH AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE OUTFLOW WINDS.
LOCATIONS IMPACTED INCLUDE...
EAGLE PASS...EL INDIO...RADAR BASE...ROSITA NORTH...ROSITA SOUTH...
NORMANDY...PALOMA...FARIAS LAKE...ELM CREEK...EIDSON ROAD...SECO
MINES AND LAS QUINTAS FRONTERIZAS.
LAT...LON 2852 10039 2855 10041 2858 10040 2861 10045
2864 10045 2866 10050 2874 10051 2876 10053
2880 10053 2883 10055 2883 10058 2889 10059
2890 10063 2894 10065 2897 10011 2851 10012
TIME...MOT...LOC 2255Z 335DEG 19KT 2892 10029 2890 10081
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:14 PM CDT | Special Weather Statement | EWX | Fayette | 31 min |
| Aug 11, 7:49 PM CDT | Special Weather Statement | EWX | Caldwell | 26 min |
| Aug 12, 3:30 AM CDT | Heat Advisory | EWX | Atascosa, Bastrop, Bexar, Caldwell, Comal, DeWitt and 12 more | 17 hr |
| Aug 12, 3:31 PM CDT | Special Weather Statement | EWX | Uvalde | 29 min |
| Aug 12, 3:50 PM CDT | Special Weather Statement | EWX | Kinney | 25 min |
| Aug 12, 3:56 PM CDT | Special Weather Statement | EWX | Bexar | 34 min |
| Aug 12, 4:03 PM CDT | Special Weather Statement | EWX | Kinney | 42 min |
| Aug 12, 4:19 PM CDT | Special Weather Statement | EWX | Edwards, Kinney, Real, Uvalde | 41 min |
| Aug 12, 4:25 PM CDT | Special Weather Statement | EWX | Val Verde | 35 min |
| Aug 12, 4:30 PM CDT | Special Weather Statement | EWX | Medina | 30 min |
| Aug 12, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 28 min |
| Aug 12, 4:42 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 33 min |
| Aug 12, 4:45 PM CDT | Special Weather Statement | EWX | Kinney | 45 min |
| Aug 12, 4:59 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 31 min |
| Aug 12, 5:04 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 41 min |
| Aug 12, 5:07 PM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Aug 12, 5:25 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 35 min |
| Aug 12, 5:58 PM CDT | Special Weather Statement | EWX | Maverick | 47 min |
| Aug 12, 6:03 PM CDT | Special Weather Statement | EWX | Frio, Zavala | 27 min |
| Aug 12, 6:06 PM CDT | Special Weather Statement | EWX | Caldwell | 24 min |
| Aug 12, 6:27 PM CDT | Special Weather Statement | EWX | Zavala | 33 min |
| Aug 12, 6:29 PM CDT | Special Weather Statement | EWX | Maverick | 31 min |
| Aug 12, 6:44 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.